New York, 2015Damaging Winds in New York, June 9, 2015
June 9, 2015 · NWS BTV · 2 events in 2 counties and zones
A broken line of thunderstorms moved across eastern New York from the Adirondacks and Champlain Valley NY southward toward the Capital District of New York during the afternoon of June 9th. Franklin and Essex counties were on the northern edge of these storms and were generally weaker.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of thunderstorms moved across eastern New York from the Adirondacks and Champlain Valley NY southward toward the Capital District of New York during the afternoon of June 9th. Franklin and Essex counties were on the northern edge of these storms and were generally weaker. However, a few isolated storms delivered some brief damaging wind gusts and some large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 9, 12:45 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 9, 12:45 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
145 PM EDT TUE JUN 9 2015
.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION
TODAY THROUGH EARLY TONIGHT. EXPECT OCCASIONAL RAIN SHOWERS
THROUGHOUT THE DAY WITH A FEW THUNDERSTORMS LATER TODAY INTO THIS
EVENING. THE PRECIPITATION COMES TO AN END LATE TONIGHT WITH A DRY
START TO WEDNESDAY EXPECTED. HOWEVER...ANOTHER UPPER LEVEL TROUGH
OF LOW PRESSURE WILL MOVE ACROSS THE REGION LATE WEDNESDAY
AFTERNOON AND NIGHT. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND
STORMS TO THE REGION.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1247 PM EDT TUESDAY...BASED OFF LATEST ANALYSIS AND
COORDINATION WITH NESDIS HAVE ADDED IN LOCALLY HEAVY RAINFALL
WORDING TO THE FORECAST. ALSO HAVE ADDED IN ENHANCED WORDING FOR
GUSTY WINDS/SMALL HAIL WITH ANY THUNDERSTORMS OCCURRING ACROSS THE
ADIRONDACKS AND INTO PORTIONS OF CENTRAL/SRN VT THIS AFTERNOON
BASED OFF SFC BASED CAPES TO 1000 J/KG AND SOME DEPARTING 0-6KM
SHEAR NEAR 40KTS, THAT BEING DRIVEN BY A FAIRLY ROBUST UPPER JET
AT 250 MB. OTHER MINOR CONCERN REMAINS HYDRO, MAINLY IN A SWATH
FROM THE ADIRONDACKS ENE INTO PORTIONS OF THE WINOOSKI AND
LAMOILLE RIVER VALLEYS. IN THESE AREAS 24-HR TOTALS ENDING AT 700
AM THIS MORNING AVERAGED 1-2 INCHES, AND WITH ADDITIONAL RAINFALL
EXPECTED THIS AFTERNOON, SHARP RISES ON AREA RIVERS TO NEAR
BANKFULL (BY TONIGHT) AND SOME MINOR NUISANCE-TYPE FLOODING COULD
OCCUR. WILL CONTINUE TO MONITOR.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/...
AS OF 425 AM EDT TUESDAY...UPPER TROUGH MOVES EAST OF THE REGION
TONIGHT AND SHOWERS WILL BE COMING TO AN END SHORTLY AFTER
MIDNIGHT. WE SHOULD BE RELATIVELY DRY TO START THE DAY ON
WEDNESDAY AND SOME SUNSHINE WILL ALLOW TEMPERATURES TO GET INTO
THE 70S TO AROUND 80. ANOTHER UPPER TROUGH WILL BE MOVING TOWARD
THE REGION LATE IN THE DAY. THIS TIME COMPOSITE ANALYSIS SHOWS
STRONGER DEEP LAYER SHEAR ACROSS OUR AREA...ESPECIALLY OVER
NORTHERN NEW YORK WHERE AXIS OF INSTABILITY WILL EXIST. THIS
SHOULD ALLOW FOR A BETTER THUNDER POTENTIAL LATE IN THE DAY WITH
ACTIVITY SPREADING EAST ACROSS VERMONT WEDNESDAY NIGHT. TIME OF
DAY NOT THAT FAVORABLE AS INSTABILITY SHOULD DIMINISH...BUT
DYNAMIC SUPPORT SHOULD CONTINUE TO PRODUCE SHOWERS AND A FEW
THUNDERSTORMS WEDNESDAY NIGHT BEFORE ENDING AFTER MIDNIGHT. DRIER
WEATHER RETURNS ON THURSDAY WITH JUST A FEW SHOWERS POSSIBLE NEAR
THE CANADIAN BORDER AND HIGH TEMPERATURES IN THE LOWER 70S TO
LOWER 80S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 425 AM EDT TUESDAY...THURSDAY NIGHT AND FRIDAY WILL BE DRY
WITH WEAK RIDGE OF SURFACE HIGH PRESSURE OVER THE NORTH COUNTRY.
FRIDAY NIGHT AND SATURDAY WILL BRING OUR NEXT CHANCE FOR
PRECIPITATION AS A LOW PRESSURE SYSTEM APPROACHES AND A WARM FRONT
LIFTS ACROSS OUR AREA. WEAK RIDGING WILL THEN RETURN FROM SATURDAY
NIGHT THROUGH SUNDAY NIGHT. BY MONDAY WE WILL HAVE OUR NEXT CHANCE
FOR PRECIPITATION WITH A COLD FRONT APPROACHING FROM OUR
WEST...BUT THE LOW FAR OFF TO OUR NORTH. TOWARDS THE END OF THE
EXTENDED PORTION OF THE FORECAST THE GFS AND ECMWF DIVERGE QUITE A
BIT...MAKING TIMING DIFFICULT TO PIN DOWN AT THIS POINT...MAINLY
FROM SUNDAY NIGHT ONWARD. TEMPERATURES WILL RUN SLIGHTLY ABOVE
SEASONAL NORMALS THROUGH THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...GENERALLY VFR CONDITIONS WILL SEE
MVFR/IFR CONDITIONS WITHIN SHOWERS THIS AFTERNOON AND EVENING.
SHOWERS WILL CONTINUE TO PUSH NORTHEASTWARD ACROSS NORTHERN NY
INTO THE CHAMPLAIN VALLEY BY 20Z AND CENTRAL VERMONT BY 22Z.
EXPECT ALL TERMINALS TO SEE BRIEF PERIODS OF MODERATE TO HEAVY
RAINFALL, BUT TSRA ACTIVITY WILL CONTINUE TO BE ISOLATED TO
SCATTERED WITHIN THE SHOWERS. MORE WIDESPREAD TSRA WILL BE SOUTH.
SHOWERS AND LOW CIGS WILL PERSIST BEHIND LEADING EDGE OF
SHOWERS/TSTORMS.
HEADING INTO THE OVERNIGHT...PRECIP LOOKS TO END WEST TO EAST
BETWEEN 00Z-03Z AT KMSS/KSLK...06Z-08Z IN THE CHAMPLAIN VALLEY AND
08Z-10Z OVER CENTRAL VT. SOME IFR/MVFR FOG/LOW STRATUS MAY DEVELOP
IN THE EARLY MORNING HOURS AS CLOUDS DIMINISH. ESPECIALLY AT
KSLK/KPBG/KBTV AND KMPV. MORNING SUNSHINE WILL ERODE ANY FOG/LOW
STRATUS BY MID MORNING WITH VFR CONDITIONS EXPECTED THROUGHOUT THE
REST OF THE DAY.
OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...A WEAK FRONT WILL PRODUCE
SCATTERED SHOWERS LATE WEDS INTO THURSDAY...BEFORE HIGH PRES AND
IFR RETURNS FOR THURSDAY AFTERNOON INTO THE WEEKEND. GIVEN THE
RECENT RAINFALL AND SATURATED GROUND CONDITIONS...IF MORE CLEARING
AND LIGHT WINDS DEVELOP...PATCHY FOG/BR WILL BE POSSIBLE ANY
MORNING AT MPV/SLK. SUNDAY WILL SEE VFR CONDITIONS UNDER HIGH
PRESSURE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...EVENSON
NEAR TERM...JMG
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...KGM
Hazardous weather outlook, Jun 9, 11:46 AM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1246 PM EDT TUE JUN 9 2015
NYZ034-035-VTZ009>012-018-019-101700-
WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
1246 PM EDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND INTO THE EVENING HOURS. THUNDERSTORMS MAY BE CAPABLE OF
PRODUCING HEAVY RAINFALL...STRONG GUSTY WINDS...AND SMALL
HAIL. HEAVY RAIN MAY ALSO LEAD TO PONDING OF WATER ON ROADWAYS
AND IN POOR DRAINAGE AREAS. THE THUNDERSTORMS WILL BE MOST
WIDESPREAD BETWEEN 2 PM AND 7 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A COLD FRONT WILL MOVE ACROSS THE REGION LATE WEDNESDAY AFTERNOON
AND NIGHT. THIS FEATURE WILL GENERATE SHOWERS AND A FEW
THUNDERSTORMS...WITH THE BEST POTENTIAL FOR THUNDERSTORMS ACROSS
NORTHERN NEW YORK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026>031-087-VTZ001>008-016-017-101700-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
1246 PM EDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON. SOME OF THE SHOWERS AND THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL AND MAY LEAD TO PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A COLD FRONT WILL MOVE ACROSS THE REGION LATE WEDNESDAY AFTERNOON
AND NIGHT. THIS FEATURE WILL GENERATE SHOWERS AND A FEW
THUNDERSTORMS...WITH THE BEST POTENTIAL FOR THUNDERSTORMS ACROSS
NORTHERN NEW YORK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 11:57 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1257 PM EDT TUE JUN 9 2015
NYZ034-035-VTZ009>012-018-019-092300-
WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY...
TICONDEROGA...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
1257 PM EDT TUE JUN 9 2015
...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS
CENTRAL AND NORTHERN NEW YORK AS OF 1 PM AND WILL MOVE EASTWARD
INTO ESSEX COUNTY NEW YORK AND CENTRAL AND SOUTHERN VERMONT. THE
THUNDERSTORMS WILL BE MOST WIDESPREAD BETWEEN 2 PM AND 7 PM. SOME
OF THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY
WINDS...AND SMALL HAIL. THE HEAVY RAIN MAY ALSO LEAD TO PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.
IF YOU HAVE OUTDOOR PLANS...KEEP AN EYE TO THE SKY. SEEK SHELTER
INDOORS IF THREATENING WEATHER APPROACHES. PLEASE STAY TUNED FOR
LATER STATEMENTS AND UPDATES ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 9, 12:12 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
112 PM EDT TUE JUN 9 2015
NYZ029-030-034-091815-
WESTERN ESSEX-SOUTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
112 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST SAINT LAWRENCE AND
SOUTHWEST FRANKLIN COUNTIES IN NORTHERN NEW YORK...
AT 112 PM EDT...A STRONG THUNDERSTORM WAS NEAR PIERCEFIELD...MOVING
EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
PIERCEFIELD AROUND 125 PM EDT.
ADIRONDACK REGIONAL AIRPORT AROUND 215 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ST. REGIS MOUNTAIN...
HARRIETSTOWN...LAKE COLBY...NORTH ELBA...UPPER ST. REGIS...WOLF
POND...GALE...VERMONTVILLE...CHILDWOLD AND AXTON LANDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4413 7468 4433 7481 4473 7410 4412 7385
TIME...MOT...LOC 1712Z 247DEG 22KT 4423 7469
Special weather statement, Jun 9, 1:12 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
212 PM EDT TUE JUN 9 2015
NYZ030-031-034-091915-
WESTERN CLINTON-WESTERN ESSEX-SOUTHERN FRANKLIN-
212 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND NORTHWEST
ESSEX...AND EXTREME SOUTHWEST CLINTON COUNTIES...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS OVER ADIRONDACK REGIONAL
AIRPORT...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WILMINGTON AROUND 255 PM EDT.
CLAYBURG AROUND 310 PM EDT.
AU SABLE FORKS AROUND 315 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ST. REGIS MOUNTAIN...
HARRIETSTOWN...RIVERVIEW...LAKE COLBY...MOFFITTSVILLE...NORTH ELBA...
UPPER ST. REGIS...MOFFITSVILLE...WOLF POND AND STANDISH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4482 7379 4429 7356 4420 7429 4445 7443
TIME...MOT...LOC 1811Z 247DEG 22KT 4437 7423
Thunderstorm Wind, Essex
- When
- June 9, 1:35 PM EST
- Where
- Essex County, 0.85 mi SE of Bloomingdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 44.410, -74.090
Trees downed by thunderstorms winds along Route 3 in Bloomingdale.
Thunderstorm Wind, Franklin
- When
- June 9, 1:40 PM EST
- Where
- Franklin County, Saranac Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 44.330, -74.130
Trees downed by thunderstorm winds in Saranac Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 9, 20151 death · $5,000 · 1 in hail · 3 events
- Flash Flood and Flooding in Vermont, June 9 to 10, 2015$1.3 million · 5 events
- Flooding in Missouri, June 9 to 30, 2015$255,000 · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 9, 2015$178,000 · 55 kt wind · 6 events
- Tornado and Flash Flooding in South Carolina, June 9, 2015$65,000 · EF0 · 26 events
- Hail and Damaging Winds in Georgia, June 9, 2015$103,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Texas, June 9, 2015$100,000 · 61 kt wind · 6 events
- Flood and Damaging Winds in Massachusetts, June 9, 2015$36,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, June 9, 20151 injured · $32,000 · 55 kt wind · 3 events
- Flash Flooding in Nevada, June 9 to 10, 2015$35,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 9, 2015$18,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Wind in North Carolina, June 9, 2015$20,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583290, 583291.